Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 79, NWS Jackson, MS

August 15, 2008Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 15, 2008, 10:40 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 10:40 PM CDT (03:40 UTC)
Expired
Aug 15, 2008, 11:30 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1938 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1938 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 160340
FFWJAN
MSC061-067-160430-
/O.NEW.KJAN.FF.W.0079.080816T0340Z-080816T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1130 PM CDT

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING  
  FROM BAY SPRINGS TO 6 MILES NORTHEAST OF LAUREL...MOVING NORTH AT  
  20 MPH.

RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN SINCE 9 PM OVER
THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE 
POSSIBLE THROUGH 1130 PM...ESPECIALLY BETWEEN MONTROSE AND ROSE HILL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3223 8932 3223 8904 3173 8904 3173 8932

$$

40
1 follow-up statement
000 
WGUS74 KJAN 160432
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CDT FRI AUG 15 2008

MSC061-067-160440-
/O.EXP.KJAN.FF.W.0079.000000T0000Z-080816T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-JASPER MS-
1132 PM CDT FRI AUG 15 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR JASPER AND JONES
COUNTIES...

AT 1130 PM CDT...THE HEAVIEST RAINS HAD MOVED NORTHEAST OF THE AREA 
WITH ONLY LIGHT TO MODERATE RAINFALL EXPECTED THROUGH MIDNIGHT. 

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR JASPER COUNTY OVERNIGHT 
AND FOR SATURDAY AS MORE RAIN AND THUNDERSTORMS ARE LIKELY. 

LAT...LON 3223 8932 3223 8904 3173 8904 3173 8932

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 9:45 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 15, 9:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT FRI AUG 15 2008

.UPDATE...WILL ADD FFA TO FORECAST FOR TONIGHT AND SATURDAY.
CONVECTION CONTINUE TO DEVELOP ACROSS THE REGION...PRODUCING HEAVY
RAINFALL. IN ADDITION...THE WARM FRONT WAS SLOWLY MOVING NORTH AND
MORE STORMS WILL DEVELOP ACROSS THE CENTER OF THE CWA AND DRIFT NORTH
THROUGH TONIGHT AND FRIDAY. RAIN FROM EARLY IN THE WEEK...ADDED TO
RAINFALL AMOUNTS TODAY AND WHAT IS EXPECTED TOMORROW...COULD LEAD TO
RAPID RUN OFF. RADAR ESTIMATES FROM 3-5 INCHES FOR RAIN ALONG THE
HIGHWAY 82 CORRIDOR. THE WATCH AREA WILL BE ALONG AND NORTH OF  A
LINE FROM WINNSBORO TO CRYSTAL SPRINGS TO QUITMAN MISSISSIPPI. THE
REST OF THE FORECAST WAS OK.

&&

.AVIATION...
RAIN AND FOG WILL CONTINUE THROUGH MUCH OF THE PERIOD. SO WILL
MAINTAIN LIGHT RAIN AND FOG OVERNIGHT. VISIBILITIES MAY FALL INTO
LIFR CONDITIONS BRIEFLY AT SEVERAL SITES...SO WILL LIKELY GO WITH
MVFR CONDITIONS FOR TEMPO GROUPS. RAIN WILL BE DELAYED UNTIL SATURDAY
FOR HBG...ALTHOUGH AN ISOLATED SHOWER MAY APPROACH THE AREA FROM
SOUTH TONIGHT AND EARLY SATURDAY. WILL MAINTAIN VCSH FOR HBG. WILL GO
WITH -SHRA AND VCTS EVERYWHERE THROUGH 18Z. WILL TAPER RAIN OFF
AROUND 21Z FOR GLH/GWO/GTR AND END RAIN AROUND 00Z. WILL TAPER RAIN
OFF AROUND 00Z FOR JAN/MEI AND END RAIN AROUND 5Z. WILL START RAIN
AROUND 15Z FOR HBG AND CONTINUE THROUGH THE PERIOD. RIGHT NOW IT
LOOKS LIKE RAIN MAY LINGER AROUND HBG UNTIL 12Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  85  67  89 /  68  74  20  10
MERIDIAN      70  84  66  88 /  59  75  24  13
VICKSBURG     70  86  68  90 /  80  65  18  11
HATTIESBURG   71  83  69  89 /  50  84  31  23
NATCHEZ       72  83  68  87 /  69  74  25  22
GREENVILLE    69  88  64  91 /  66  43   9   5
GREENWOOD     68  88  66  90 /  57  47  10   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
     025>058.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023-025.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

7
Hazardous weather outlook, Aug 15, 3:12 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT FRI AUG 15 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
312 PM CDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS EVENING AND INTO TONIGHT. STRONG DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS ASSOCIATED WITH ANY STORMS THAT
BECOME SEVERE. THE AREA WITH THE GREATEST POTENTIAL FOR SEEING ANY
STRONG TO SEVERE STORMS WILL BE AREAS ALONG AND WEST OF A NATCHEZ TO
YAZOO CITY TO EUPORA LINE. THESE LATTER AREAS WILL ALSO HAVE HIGHER
POSSIBILITIES OF EXPERIENCING LOCALLY HEAVY RAINS FROM THUNDERSTORM
DOWNPOURS. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH THE
OUTLOOK AREA FROM THE WEST AND INTERACT WITH A FRONTAL BOUNDARY IN
AN INCREASINGLY MOISTURE AIRMASS. AS THIS OCCURS...THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS EVENING AND TONIGHT...WITH SOME
POTENTIALLY BECOMING AT LEAST BRIEFLY INTENSE.

ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA THROUGH THE DAY SATURDAY. STRONG
DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH ANY SEVERE
STORMS...WITH THE POTENTIAL FOR HAIL ALSO PRESENT. THE AREA WITH
THE GREATEST POTENTIAL FOR SEEING ANY STRONG TO SEVERE STORMS WILL
BE AREAS ALONG AND SOUTH OF INTERSTATE 20. ONCE AGAIN WITH A FRONTAL
BOUNDARY STALLED ACROSS THE OUTLOOK AREA...SEVERAL UPPER LEVEL
DISTURBANCES ARE FORECAST TO TRAVERSE THE BOUNDARY AND COMBINE WITH
AN INCREASINGLY MOIST AND UNSTABLE AIRMASS PRESENT OVER THE
AREA...THUS ALLOWING SHOWERS AND POTENTIALLY VIGOROUS THUNDERSTORMS
TO DEVELOP OVER THE AREA.

IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE AREA
SATURDAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. WITH DEEP MOISTURE INCREASING THROUGH AT LEAST THE FIRST
HALF OF THE DAY AND DISTURBANCES CONTINUING TO MOVE EAST ALONG THE
STALLED FRONTAL BOUNDARY...ITS POSSIBLE THAT SOME SHOWERS AND
THUNDERSTORMS COULD MOVE OVER THE SAME LOCATIONS WITHIN A SHORT
AMOUNT OF TIME. THIS COULD LEAD TO THE PONDING OF WATER ON ROADS, AS
WELL AS IN POOR DRAINAGE AREAS AND IN LOW LYING AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW.  OTHERWISE...
ACTIVATION IS NOT EXPECTED THURSDAY AUGUST 21ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Aug 15, 5:13 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI AUG 15 2008

MSZ026>028-152300-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
513 PM CDT FRI AUG 15 2008

...STRONG THUNDERSTORM OVER AVALON MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...40 MPH
WINDS AND VERY HEAVY RAIN OF 1 TO 2 INCHES WAS LOCATED OVER AVALON
OR 3 MILES SOUTH OF LEFLORE AT 513 PM CDT...MOVING NORTHEAST AT 20
MPH.

THIS STORM SHOULD IMPACT THE LEFLORE...HOLCOMB AREAS BY 530 PM
AND POSSIBLY GRENADA AROUND 6 PM CDT WITH DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES AS WELL. PONDING OF WATER ON ROADS IS ALSO
LIKELY...ESPECIALLY ALONG HIGHWAY 7

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND
GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Aug 15, 7:02 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT FRI AUG 15 2008

MSZ043-048-049-160010-
HINDS MS-RANKIN MS-MADISON MS-
702 PM CDT FRI AUG 15 2008

...STRONG THUNDERSTORM OVER FLOWOOD MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN UP TO ONE
INCH AND GUSTY WINDS TO 40 MPH WAS LOCATED OVER FLOWOOD AT 702 PM
CDT...MOVING NORTHEAST AT 14 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM AS IT
MOVES INTO THE ROSS BARNETT RESERVOIR AREA THROUGH 730 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON...NORTHERN RANKIN AND EAST CENTRAL
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, Aug 15, 7:38 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT FRI AUG 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     3 E JACKSON             32.32N 90.16W
08/15/2008  U0.00 MPH        HINDS              MS   NWS EMPLOYEE

            TREE ON POWER LINE AND BROUGHT DOWN POWER LINE NEAR
            ENTRANCE TO LEFLEURS BLUFF GOLF COURSE.

&&

JCULIN
Special weather statement, Aug 15, 7:45 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT FRI AUG 15 2008

LAZ025-MSZ059-160115-
TENSAS LA-JEFFERSON MS-
745 PM CDT FRI AUG 15 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF CHURCH HILL AT
745 PM CDT...MOVING NORTHEAST AT 13 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING
IN POOR DRAINAGE AREAS. AVOID AREAS WHERE WATER COVERS THE ROAD.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JEFFERSON COUNTY...AND SOUTH CENTRAL TENSAS PARISH SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Aug 15, 8:22 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT FRI AUG 15 2008

MSZ049-160145-
RANKIN MS-
822 PM CDT FRI AUG 15 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JOHNS AT 822 PM
CDT...MOVING NORTHEAST AT 11 MPH. THE STORM WILL REMAIN OVER RURAL
RANKIN COUNTY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING
IN POOR DRAINAGE AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

7
Special weather statement, Aug 15, 9:45 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT FRI AUG 15 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>044-047>058-160345-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
RICHLAND LA-TENSAS LA-FRANKLIN LA-CLAIBORNE MS-SMITH MS-CLARKE MS-
JASPER MS-HINDS MS-NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-
SCOTT MS-MADISON MS-LEAKE MS-SIMPSON MS-COPIAH MS-SHARKEY MS-
ISSAQUENA MS-YAZOO MS-MADISON LA-
945 PM CDT FRI AUG 15 2008

...A LONG BAND OF HEAVY RAIN AND SCATTERED STRONG THUNDERSTORMS WAS
BECOMING ORGANIZED OVER NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

A LONG BAND OF HEAVY RAIN AND SCATTERED STRONG THUNDERSTORMS CAPABLE
OF PRODUCING 1 TO 2 INCH RAINFALL AMOUNTS WAS LOCATED FROM 4 MILES
SOUTHWEST OF BASTROP LOUISIANA TO VICKSBURG TO STRINGER AND
APPROACHING SHUBUTA AT 945 PM CDT...MOVING NORTHEAST AT 20 MPH.

ALONG WITH THE HEAVY RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING IS
LIKELY WITH THESE STORMS...ESPECIALLY NEAR VICKSBURG...MAGEE...AND
STRINGER TO HEIDELBURG AREAS THROUGH 1030 PM CDT.

PEOPLE IN NORTHEAST LOUISIANA PARISHES AND MUCH OF CENTRAL
MISSISSIPPI INCLUDING THE INTERSTATE 20 CORRIDOR SHOULD MONITOR
THESE STORMS CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:29 PM CDTSevere Thunderstorm WarningJANMadison, Rankin46 min
Aug 15, 8:25 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
Aug 15, 10:00 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 30 more13 hr
Aug 16, 2:31 AM CDTFlash Flood WarningJANLeflore, Sunflower119 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.